Florida, 2006

Flood in Florida, June 19, 2006

June 19, 2006 · NWS JAX · 1 event in 1 county or zone

Emergency management reported 3 cars were stalled in flood waters on the 2800 block of South Pine Road in Ocala. Flooding was ongoing at the time the report was relayed to the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Emergency management reported 3 cars were stalled in flood waters on the 2800 block of South Pine Road in Ocala. Flooding was ongoing at the time the report was relayed to the National Weather Service. Doppler radar indicated that 4 to 8 inches of rainfall occurred across south and east Ocala.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 1:40 PM EST, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 19, 1:40 PM EST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT MON JUN 19 2006

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...
TONIGHT...WEAK STACKED MID/UPPER LEVEL RIDGE OVER THE FORECAST
AREA IS ALLOWING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO
FORM OVER THE FORECAST AREA THIS AFTERNOON. VERY WEAK STEERING
FLOW WILL ALLOW FOR SOME OF THESE TO BECOME ISOLATED HEAVY
RAINMAKERS WITH PORTIONS OF JACKSONVILLE ALREADY PICKING UP 1-2
INCHES OF RAIN. ACTIVITY SHOULD DECREASE QUICKLY AFTER SUNSET WITH
NO UPPER LEVEL SUPPORT. CLEARING SKIES AFTER SUNSET SHOULD ALLOW
FOR PATCHY FOG FORMATION WITH SOME LOCALLY DENSE AREAS ALONG THE
I-75 CORRIDOR SOUTH OF GNV. MIN TEMPS IN THE UPPER 60S TO LOWER
70S.
TUESDAY...DECAYING FRONTAL ZONE WITH ADDITIONAL MOISTURE AND SOME
MID/UPPER LEVEL DYNAMICS WILL SLIDE INTO THE FORECAST AREA FROM
THE NORTHWEST AND MINGLE WITH LOCAL SEABREEZES TO KICK OF SCTD
TSTM ACTIVITY DURING THE AFTERNOON AND EVENING HOURS. MAX TEMPS IN
THE UPPER 80S AND LOWER 90S.
TUESDAY NIGHT...FRONT WILL WASH OUT OVER THE REGION AND WITH
CLEARING SKIES AFTER SUNSET WILL PROBABLY SEE AREAS OF FOG WITH
PATCHY DENSE FOG POSSIBLE ACRS A GOOD PORTION OF THE FORECAST
AREA. MIN TEMPS IN THE UPPER 60S/LOWER 70S.
WEDNESDAY...HIGH PRESSURE RIDGE WILL BUILD OVER THE REGION AND
SHOULD SHUT DOWN MOST OF THE TSTM ACTIVITY AND KEEP IT ISOLD OVER
THE I-75 CORRIDOR. THIS WILL ALLOW MAX TEMPS TO WARM UP INTO THE
LOWER/MID 90S INLAND EXCEPT NR 90 ALONG THE COAST.
WEDNESDAY NIGHT...MOSTLY CLEAR AND QUIET NIGHT WITH LIGHT ONSHORE
FLOW KEEPING MIN TEMPS UP IN THE LOWER/MID 70S.

.LONG TERM...THURSDAY THROUGH MONDAY...
THURSDAY...DEEP NELY FLOW WILL KEEP DRY AIR OVER THE FORECAST AREA
WITH ONLY 20-30% POPS WELL INLAND DURING THE AFTERNOON. MAX TEMPS
WILL REMAIN HOT IN THE LOWER TO MID 90S.
FRIDAY AND SATURDAY...FLOW BECOMES A BIT MORE EASTERLY WITH SOME
INCREASE IN LOW LEVEL MOISTURE AND POPS IN THE 20-40% RANGE. MAX
TEMPS MAINLY IN THE LOWER 90S.
SUNDAY AND MONDAY...06Z AND 12Z GFS STILL CONSISTENT WITH PUSHING
DEEP MOISTURE OUT OF THE SE WITH A POSSIBLE EASTERLY/TROPICAL WAVE
IMPACTING THE FORECAST AREA. HAVE TRENDED POPS INTO THE 30-50%
RANGE WHICH IS CONSISTENT WITH GFS ENSEMBLE POPS.

&&

.MARINE...LITTLE CHANGE TO ONGOING PACKAGE. GENERALLY LIGHT WINDS
AND SEAS AOB 4 FEET.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  93  70  96 /  10  20   5  10
SSI  73  87  73  90 /  10  20   0   5
JAX  69  89  69  92 /  20  40  10   5
SGJ  72  87  72  87 /  10  30  20   5
GNV  69  92  69  94 /  20  40  30  10
OCF  69  93  70  94 /  20  40  30  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...HESS
MARINE/FIRE WX...CARROLL
Hazardous weather outlook, Jun 19, 4:35 AM EST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
535 AM EDT MON JUN 19 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-201000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN
(COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-
PUTNAM-ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
535 AM EDT MON JUN 19 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES...

AN ONSHORE FLOW ALONG THE COAST WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS AT THE BEACHES. MORE INFO ON THIS CAN BE FOUND IN THE
SURF ZONE FORECAST.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE DUE TO THE
ANTICIPATED SLOW MOVEMENT OF THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA ON
TUESDAY.  THE SHOWER AND THUNDERSTORM ACTIVITY WILL BECOME ISOLATED
TO SCATTERED WEDNESDAY THROUGH SUNDAY AND MAINLY OVER INTERIOR
SECTIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Special weather statement, Jun 19, 4:23 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
523 PM EDT MON JUN 19 2006

FLZ040-192215-
MARION-
523 PM EDT MON JUN 19 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...

AT 523 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF SUMMERFIELD...OR 8
MILES WEST OF THE VILLAGES...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BELLEVIEW AND LAKE WEIR
THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 19, 5:07 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
607 PM EDT MON JUN 19 2006

FLZ040-192245-
MARION-
607 PM EDT MON JUN 19 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 645 PM EDT...

AT 607 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTH OF SANTOS...OR OVER
OCALA...NEARLY STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND SILVER SPRINGS SHORES AND BELLEVIEW THROUGH 645 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Local storm report, Jun 19, 5:08 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
608 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FUNNEL CLOUD     5 SE OCALA              29.14N 82.07W
06/19/2006                   MARION             FL   PUBLIC

            RELAYED BY MARION COUNTY SHERIFFS OFFICE. MOTORISTS
            REPORTED A FUNNEL CLOUD BETWEEN OCALA AND BELLEVIEW IN
            THE COUNTY ROAD 464 AND ALTERNATE HIGHWAY 41 AREA. NO
            SIGNS OF ROTATION ON RADARS.

&&

SANDRIK
Local storm report, Jun 19, 5:45 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT MON JUN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FLOOD            OCALA                   29.19N 82.13W
06/19/2006                   MARION             FL   EMERGENCY MNGR

            2800 BLOCK OF SOUTH PINE RD FLOODED WITH 2 TO 3 CARS

            STALLED IN FLOODWATERS. FLOODING IS ONGOING AT THIS TIME.

&&

SANDRIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Marion

When
June 19, 5:45 PM EST
Where
Marion County, Ocala
Reported by
EMERGENCY MANAGER
Coordinates
29.210, -82.057 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515468.